Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 66, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 20, 2000, 2:11 AM CDT for Dallas County, Polk County, Webster County, Missouri. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 2:11 AM CDT (07:11 UTC)
- Expired
- Apr 20, 2000, 3:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Dallas County, MO, Polk County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 2:40 AM CDT | Thunderstorm Wind | Buffalo, MO | |
| Apr 20, 2:40 AM CDT | Thunderstorm Wind | Bolivar, MO | |
| Apr 20, 2:45 AM CDT | Thunderstorm Wind | Pleasant Hope, MO | |
| Apr 20, 2:45 AM CDT | Thunderstorm Wind | Northview, MO | |
| Apr 20, 2:45 AM CDT | Thunderstorm Wind | Marshfield, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1428 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 200712 SVRSGF TTAA00 KSGF DDHHMM MOC059-167-225-200800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 211 AM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN SOUTHWEST MISSOURI WEBSTER COUNTY IN SOUTHWEST MISSOURI DALLAS COUNTY IN SOUTHWEST MISSOURI * UNTIL 300 AM CDT * AT 206 AM CDT...TRAINED WEATHER SPOTTERS REPORTED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WALNUT GROVE TO WILLARD TO REPUBLIC...MOVING EAST AT 70 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE EXTREMELY DAMAGING HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... MORRISVILLE BY 235 AM CDT. PLEASANT HOPE BY 250 AM CDT. ROGERSVILLE BY 255 AM CDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:50 AM CDT, 21 minutes earlier.
Area forecast discussion, Apr 20, 1:50 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 150 AM CDT THU APR 20 2000 SHORT TERM: OBVIOUS FORECAST CONCERN IS ONGOING SEVERE CONVECTION ACROSS THE CWA. LATEST MESOSCALE SFC ANALYSIS INDICATES DRY LINE HAS MERGED WITH COLD FRONT...AND LOCATED ALONG A NE/SW LINE FROM NEAR MCI TO JLN. CONVECTION HAS EVOLVED INTO BROKEN SQ LINE WITH EMBEDDED SUPERCELLS AS IT CONTINUES TO RACE EASTWARD. MUCAPES OF 2500 J/KG AND WET BULB ZERO'S AROUND 9KFT STILL SUPPORT MARGINAL SEVERE HAIL...ALTHOUGH STRAIGHT LINE WIND DAMAGE CONTINUES TO BE MAIN THREAT WITH SQ LN. BACKED LOW LEVEL FLOW CONTINUES TO SUPPORT ROTATING SUPERCELLS ACROSS SW/CENTRAL MO...AND WILL CONTINUE TO MONITOR SQUALL LINE FOR EMBEDDED BOWS ECHOS AND ROTATION. LONGER TERM: EXPECT COLD FRONT TO CLEAR THE CWA AROUND 12Z. MAIN FORECAST CONCERN FOR TODAY WILL BE STRONG WINDS WITH EXCEPTIONAL PRESSURE GRADIENT ON BACK SIDE OF 997 MB LOW. WITH PASSAGE OF UPPER LEVEL S/W THIS MORNING...SHEAR PROFILES SHOULD BECOME FAIRLY UNIDIRECTIONAL... ALLOWING STRONG GUST POTENTIAL. WITH MESOETA FCSTS OF 50-60 KT GEOSTROPHIC SURFACE FLOW...WILL ISSUE WIND ADVISORY FOR ENTIRE CWA. OTHER CONCERN FOR TODAY IS TEMPERATURES. SHOULD SEE 70+ DEGREE TEMPS RAPIDLY FALL THIS MORNING WITH PASSAGE OF CONVECTIVE LINE. STRONG PVA AHEAD OF UPPER LEVEL VORT MAX SHOULD AID IN THE DEVELOPMENT OF COLD AIR STRATO-CU BEHIND COLD FRONT THIS MORNING. PER PROGGED SFC-850 RH...AND WITH DEGREE OF CAA AND LACK OF SUNSHINE...THINK WE'VE ALREADY REACHED OUR MAXES. VERY SIMILAR TO THE LAST SYSTEM...THINK STRATO-CU OVC WILL HOLD THROUGH TONIGHT ACROSS THE ERN HALF THE CWA...WITH SW MO STANDING THE BEST CHANCE FOR CLEARING. WINDS SHOULD DIE BELOW ADVISORY CRITERIA AFTER SUNSET...BUT WILL REMAIN QUITE BREEZY UNTIL SFC RIDGE AXIS BUILDS IN ON FRIDAY. LOOKS QUIET FRI THROUGH SUNDAY AS UPR LVL RIDGE BUILDS INTO THE REGION. WITH SVR WEATHER...HAVE NOT HAD A CHANCE TO LOOK AT XTNDD...AND WON'T MAKE ANY CHANGES AT THIS TIME. PRELIMINARY CCF NUMBERS (FOR COORDINATION PURPOSES ONLY): SGF NB 056/038 061/043 072 140000 JLN NB 054/039 065/045 075 140000 UNO NB 06%0/042 063/042 073 143000 VIH NE 062/044 059/042 070 143000 .SGF...WIND ADVISORY TODAY FOR ENTIRE CWA. BOOKBINDER
In the hours before
Local storm report, Apr 19, 9:48 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0932 PM GIRARD KS 1.75 INCH HAIL
04/19/00 CRAWFORD
0938 PM OSKALOOSA MO 1.75 INCH HAIL
04/19/00 BARTON 50 TO 60 MPH WINDS ALSO
REPORTEDSpecial weather statement, Apr 19, 10:40 PM CDT, 3 hours 31 minutes before
MOZ057-058-069>071-079>083-090>098-101>106-200500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1040 PM CDT WED APR 19 2000 ...THE TORNADO WATCH FOR PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI HAS BEEN EXTENDED UNTIL 4 AM THURSDAY MORNING... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 4 AM THURSDAY MORNING FOR THE FOLLOWING COUNTIES: IN MISSOURI...LAWRENCE...GREENE...POLK...DALLAS...WEBSTER...WRIGHT... LACLEDE...PULASKI...CAMDEN...MILLER...MARIES AND PHELPS. INCLUDING THE CITIES OF SPRINGFIELD...BOLIVAR...CAMDENTON AND ROLLA. THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 10 PM FOR PORTIONS OF SOUTHERN MISSOURI HAS EXPIRED AND IS NO LONGER IN EFFECT. THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVERNIGHT AHEAD OF A COLD FRONT LOCATED OVER THE PLAINS STATES. AS THE COLD FRONT MOVES EASTWARD INTO THE VERY MOIST AND UNSTABLE AIRMASS IN PLACE OVER THE REGION...THE THREAT OF LARGE HAIL AND DAMAGING WINDS WILL INCREASE. THERE MAY ALSO BE ISOLATED TORNADOES AS WELL. SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT TO THE CHANGING WEATHER CONDITIONS AND EXPECT ACTIVATION DURING THE OVERNIGHT HOURS. STAY TUNED TO THIS STATION FOR MORE INFORMATION ON THIS DEVELOPING SEVERE WEATHER SITUATION FROM YOUR NATIONAL WEATHER SERVICE IN SPRINGFIELD. CR
Local storm report, Apr 19, 11:22 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM 10 NW STOCKTON MO .75 INCH HAIL
04/19/00 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1052 PM DEDERICK MO 1 INCH HAIL
04/19/00 VERNON REPORTED BY HAM RADIO
OPERATOR.
1053 PM 4 W EL DORADO SPGS MO .88 INCH HAIL
04/19/00 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Apr 20, 12:08 AM CDT, 2 hours 3 minutes before
MOZ093>096-101>105-201200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1208 AM CDT THU APR 20 2000 ...SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 7 AM THURSDAY MORNING FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...EFFECTIVE UNTIL 7 AM THURSDAY MORNING FOR THE FOLLOWING COUNTIES: IN MISSOURI...BARRY...CHRISTIAN...DOUGLAS...MCDONALD...NEWTON... OZARK...STONE...AND TANEY. THIS WATCH INCLUDES THE CITIES OF JOPLIN...CASSVILLE...BRANSON...AND AVA. A LINE OF SEVERE THUNDERSTORMS HAS DEVELOPED ALONG A SURFACE COLD FRONT...WHICH EXTENDED FROM EASTERN KANSAS INTO EASTERN OKLAHOMA. THIS SQUALL LINE IS EXPECTED TO MOVE EAST INTO VERY MOIST AND UNSTABLE AIR...ACROSS SOUTHWEST AND SOUTH CENTRAL MISSOURI. THE MAIN THREAT WITH THESE STORMS WITH BE LARGE HAIL TO 2 INCHES IN DIAMETER...AND DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH. SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT TO THE CHANGING WEATHER CONDITIONS AND EXPECT ACTIVATION DURING THE EARLY MORNING HOURS. STAY TUNED TO THIS STATION FOR MORE INFORMATION ON THIS DEVELOPING SEVERE WEATH%ER SITUATION FROM YOUR NATIONAL WEATHER SERVICE IN SPRINGFIELD. BOOKBINDER
Local storm report, Apr 20, 12:25 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 PM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....n
1216 AM LAURIE MO .75 INCH HAIL
04/20/00 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 20, 1:04 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 AM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 2 N PAWNEE STATION KS TORNADO
04/19/00 BOURBON TORNADO REPORTED JUST
NORTH OF PAWNEE STATION.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:15 PM CDT | Tornado Warning | SGF | Vernon | 60 min |
| Apr 19, 9:26 PM CDT | Tornado Warning | SGF | Barton | 64 min |
| Apr 19, 10:03 PM CDT | Tornado Warning | SGF | St. Clair | 57 min |
| Apr 19, 10:10 PM CDT | Tornado Warning | SGF | Cedar, Vernon | 65 min |
| Apr 19, 10:58 PM CDT | Tornado Warning | SGF | Hickory, St. Clair | 47 min |
| Apr 19, 11:57 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 33 min |
| Apr 20, 12:12 AM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 33 min |
| Apr 20, 1:06 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 39 min |
| Apr 20, 1:13 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 47 min |
| Apr 20, 1:17 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 43 min |
| Apr 20, 1:20 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 25 min |
| Apr 20, 1:23 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 52 min |
| Apr 20, 1:28 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 47 min |
| Apr 20, 1:31 AM CDT | Tornado Warning | SGF | Barton, Cedar, Dade | 29 min |
| Apr 20, 1:43 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 47 min |
| Apr 20, 1:47 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 43 min |
| Apr 20, 1:47 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 43 min |
| Apr 20, 1:57 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 48 min |
| Apr 20, 2:18 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 57 min |
| Apr 20, 2:28 AM CDT | Severe Thunderstorm Warning | SGF | Christian | 17 min |
| Apr 20, 2:40 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 50 min |
| Apr 20, 2:52 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Pulaski | 38 min |
| Apr 20, 3:05 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 55 min |
| Apr 20, 3:05 AM CDT | Severe Thunderstorm Warning | SGF | Phelps | 55 min |
| Apr 20, 3:15 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 45 min |
| Apr 20, 3:27 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 48 min |
| Apr 20, 4:18 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 42 min |
| Apr 20, 5:11 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.